Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Sampling in Paley-Wiener spaces on combinatorial graphs


Author: Isaac Pesenson
Journal: Trans. Amer. Math. Soc. 360 (2008), 5603-5627
MSC (2000): Primary 42C99, 05C99, 94A20; Secondary 94A12
DOI: https://doi.org/10.1090/S0002-9947-08-04511-X
Published electronically: May 21, 2008
Erratum: Trans. Amer. Math. Soc. 361 (2009), 3951-3951.
MathSciNet review: 2415088
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A notion of Paley-Wiener spaces on combinatorial graphs is introduced. It is shown that functions from some of these spaces are uniquely determined by their values on some sets of vertices which are called the uniqueness sets. Such uniqueness sets are described in terms of Poincare-Wirtinger-type inequalities. A reconstruction algorithm of Paley-Wiener functions from uniqueness sets which uses the idea of frames in Hilbert spaces is developed. Special consideration is given to the $ n$-dimensional lattice, homogeneous trees, and eigenvalue and eigenfunction problems on finite graphs.


References [Enhancements On Off] (What's this?)

  • 1. A. Beurling, Local harmonic analysis with some applications to differential operators, Some Recent Advances in the Basic Sciences, vol. 1, Belfer Grad. School Sci. Annu. Sci. Conf. Proc., A. Gelbart, ed., 1963-1964, 109-125. MR 0427956 (55:986)
  • 2. A. Beurling and P. Malliavin, On the closure of characters and the zeros of entire functions, Acta Math., 118 (1967), 79-95. MR 0209758 (35:654)
  • 3. M. Birman and M. Solomyak, Spectral theory of selfadjoint operators in Hilbert space, D. Reidel Publishing Co., Dordrecht, 1987. MR 1192782 (93g:47001)
  • 4. F. R. K. Chung, Spectral Graph Theory, CBMS 92, AMS, 1994.
  • 5. M. Cowling, S. Meda, A. Setti, An overview of harmonic analysis on the group of isometries of a homogeneous tree, Exposition. Math., 16 (1998), 385-423. MR 1656839 (2000i:43005)
  • 6. R. Duffin, A. Schaeffer, A class of nonharmonic Fourier series, Trans. AMS, 72 (1952), 341-366. MR 0047179 (13:839a)
  • 7. M. Ebata, M. Eguchi, S. Koizumi, K. Kumahara, On sampling formulas on symmetric spaces, J. Fourier Anal. Appl., 12 (2006), no. 1, 1-15. MR 2215673
  • 8. M. Ebata, M. Eguchi, S. Koizumi, K. Kumahara, Analogues of sampling theorems for some homogeneous spaces, Hiroshima Math. J., 36 (2006), no. 1, 125-140. MR 2213647 (2007h:43004)
  • 9. K. Fan, O. Taussky, J. Todd, Discrete analogs of inequaliyies of Wirtinger, Monatsh. fur Mathematik, 59 (1955), 73-90. MR 0070676 (17:19b)
  • 10. H. Feichtinger and I. Pesenson, Iterative recovery of band limited functions on manifolds, in Wavelets, Frames and Operator Theory, Contemp. Math., 345, AMS, (2004) 137-153. MR 2066825 (2006d:43008)
  • 11. H. Feichtinger and I. Pesenson, A reconstruction method for band-limited signals on the hyperbolic plane, Sampl. Theory Signal Image Process., 4 (2005), no. 2, 107-119. MR 2138377 (2006k:94016)
  • 12. A. Figa-Talamanca, C. Nebbia, Harmonic Analysis and Representation Theory for Groups Acting on Homogeneous Trees, London Math. Soc. Lecture Notes Series, 162, Cambridge Univ. Press, Cambridge, 1991. MR 1152801 (93f:22004)
  • 13. M.W. Frazier, R. Torres, The sampling theorem, $ \varphi$-transform, and Shannon wavelets for $ \mathbb{R}, \mathbb{Z}, \mathbb{T}, $ and $ \mathbb{Z}_{N}$.Wavelets: Mathematics and Applications, 221-246, Stud. Adv. Math., CRC, Boca Raton, FL, 1994. MR 1247518 (94k:42049)
  • 14. H. Führ, Abstract Harmonic Analysis of Continuous Wavelet Transforms, Lecture Notes in Mathematics, 1863, Springer, 2005. MR 2130226 (2006m:43003)
  • 15. H. Führ and K. Gröchenig, Sampling theorems on locally compact groups from oscillation estimates, Math. Z., 255 (2007), no. 1, 177-194. MR 2262727
  • 16. K. Gröchenig, A Discrete Theory of Irregular Sampling, Linear Algebra and its Applications, 193 (1993), 129-150. MR 1240276 (94m:94005)
  • 17. G. H. Hardy, J. E. Littlewood, G. Polya, Inequalities, Cambridge, England, 1952. MR 0046395 (13:727e)
  • 18. G. T. Herman, A. Kuba, Discrete Tomography, Foundations, Algorithms, and Applications, Birkhauser, 1999. MR 1722457 (2000h:92015)
  • 19. H. Landau, Necessary density conditions for sampling and interpolation of certain entire functions, Acta. Math., 117 (1967), 37-52. MR 0222554 (36:5604)
  • 20. Y. Lyubarskii, K. Seip, Weighted Paley-Wiener spaces, J. Amer. Math. Soc., 15 (2002), no. 4, 979-1006. MR 1915824 (2003m:46039)
  • 21. A. Magyar, E. M. Stein, S. Wainger, Discrete analogues in harmonic analysis: spherical averages, Ann. of Math. (2), 155 (2002), no. 1, 189-208. MR 1888798 (2003f:42028)
  • 22. B. Mohar, The Laplace spectrum of graphs, ``Graph Theory, Combinatorics, and Applications'', Vol. 2, Wiley, 1991, 871-898. MR 1170831 (93b:05116)
  • 23. J. Ortega-Cerda, K. Seip, Fourier frames, Annals of Math., 155 (2002), 789-806. MR 1923965 (2003k:42055)
  • 24. R.E.A.C. Paley and N. Wiener, Fourier Transforms in the Complex Domain, Coll. Publ., 19, Providence: Amer. Math. Soc. (1934). MR 1451142 (98a:01023)
  • 25. I. Pesenson, Sampling of Paley-Wiener functions on stratified groups, J. of Fourier Analysis and Applications, 4 (1998), 269-280. MR 1650917 (99j:41024)
  • 26. I. Pesenson, Reconstruction of band-limited functions in $ L_{2} (R^{d}),$ Proceed. of AMS, 127 (12), (1999), 3593-3600. MR 1610773 (2000f:42002)
  • 27. I. Pesenson, A sampling theorem on homogeneous manifolds, Trans. of AMS, 352 (9), (2000), 4257-4270. MR 1707201 (2000m:41012)
  • 28. I. Pesenson, Poincaré-type inequalities and reconstruction of Paley-Wiener functions on manifolds, J. of Geometric Analysis 4 (1), (2004), 101-121. MR 2030577 (2004h:42030)
  • 29. I. Pesenson, Deconvolution of band limited functions on symmetric spaces, Houston J. of Math., 32, (2006), no. 1, 183-204. MR 2202361 (2007c:43010)
  • 30. I. Pesenson, Band limited functions on quantum graphs, Proc. Am. Math. Soc. 133, (2005), no. 12, 3647-3655. MR 2163603 (2006k:94051)
  • 31. I. Pesenson, Frames for spaces of Paley-Wiener functions on Riemannian manifolds, in Integral Geometry and Tomography, Contemp. Math., 405, AMS (2006), 137-153. MR 2239176 (2007k:43016)
  • 32. I. Pesenson, Analysis of band-limited functions on quantum graphs, Appl. Comput. Harmon. Anal., 21 (2006), no. 2, 230-244. MR 2259780
  • 33. M. Plancherel, G. Polya, Fonctions entieres et integrales de Fourier multiples, Comment. Math. Helv., 9 (1937), 224-248.
  • 34. M. Plancherel, G. Polya, Fonctions entieres et integrales de Fourier multiples, Comment. Math. Helv., 10 (1938), 110-163. MR 1509570
  • 35. D. E. Rutherford, Some continuant determinants arising in physics and chemistry, I, Proc. Royal Soc. Edinburg, 62A (1947), 229-236; II, 63A (1952), 232-241. MR 0020070 (8:499b)
  • 36. S.  Smale, D. X. Zhou, Shannon sampling. II. Connections to learning theory, Appl. Comput. Harmon. Anal., 19 (2005), no. 3, 285-302. MR 2186447 (2006i:94024)
  • 37. S.  Smale, D. X. Zhou, Shannon sampling and function reconstruction from point values, Bull. Amer. Math. Soc. (N.S.), 41 (2004), no. 3, 279-305. MR 2058288 (2005b:94022)
  • 38. H. Triebel, Theory of function spaces II, Monographs in Mathematics, 84. Birkhäuser Verlag, Basel, 1992. MR 1163193 (93f:46029)
  • 39. A.I. Zayed, Advances in Shannon's Sampling Theory, CRC Press, Boca Raton, 1993. MR 1270907 (95f:94008)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 42C99, 05C99, 94A20, 94A12

Retrieve articles in all journals with MSC (2000): 42C99, 05C99, 94A20, 94A12


Additional Information

Isaac Pesenson
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122
Email: pesenson@temple.edu

DOI: https://doi.org/10.1090/S0002-9947-08-04511-X
Keywords: Combinatorial graph, combinatorial Laplace operator, discrete Paley-Wiener spaces, Shannon sampling, discrete Plancherel-Polya and Poincare inequalities.
Received by editor(s): August 18, 2006
Received by editor(s) in revised form: March 12, 2007
Published electronically: May 21, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society